Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 41, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jul 27, 2012, 5:40 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2012, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 27, 2012, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 27, 3:46 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 27, 3:46 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EDT FRI JUL 27 2012 .SYNOPSIS... LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL DRIFT SOUTHEAST TO NORTHEAST OHIO BY SATURDAY MORNING AND TO THE MID ATLANTIC COAST BY SATURDAY EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... PROSPECTS FOR SEVERE WEATHER LATE THIS AFTERNOON AND EVENING APPEAR REDUCED COMPARED TO YESTERDAY'S EVENT GIVEN THE REDUCED CAPE AND WIND SHEAR. ML CAPE OF 1000-1500 J/KG APPEARS SOME WHAT MODEST WITH 0-6KM SHEAR AT OR BELOW 30 KTS WITH DCAPE OF 800-1100 J/KG. WEAKER SHEAR WILL LIMIT STORM DURATION AND ORGANIZATION BUT DCAPE IS STILL SUFFICIENT FOR DAMAGING DOWNBURSTS. CONVECTIVE ACTIVITY WILL LIKELY DIMINISH QUICKLY AROUND SUNDOWN. SLIGHTLY LESS HUMID AND COOLER AIR WILL FILTER INTO THE REGION OVERNIGHT HAVE USED MAV GUIDANCE WITH SLIGHT MODIFICATION. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... T LINGERING SHOWERS OR THUNDERSTORMS OVER MAINLY THE EASTERN COUNTIES SATURDAY MORNING SHOULD EXIT THE REGION IN THE AFTERNOON AS COOLER...LESS HUMID AIR GRADUALLY FILTERS INTO THE REGION. STABLE CONDITIONS ARE EXPECTED SUNDAY WITH HIGH PRESSURE BUILDING INTO THE REGION. A WEAK SHORT WAVE IN THE NORTHWEST FLOW ALOFT ON MONDAY MAY PRODUCE A SHOWER OR THUNDERSTORM. MORE SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. HAVE USED MAV TEMPERATURE AND POP GUIDANCE WITH SOME SLIGHT MODIFICATION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AN UPPER TROF AND COLD FRONT WILL BE MOVING THROUGH ON TUESDAY...SOME TIMING ISSUES BETWEEN THE MODELS...HOWEVER...THE THREAT OF SHOWERS AND THUNDERSTORMS STILL LOOKS GOOD. THE NORTH TO SOUTH FRONTAL BOUNDARY IS HANGING AROUND THE AREA WEDNESDAY AND THEN ANOTHER TROF MOVES IN WEDNESDAY NIGHT INTO THURSDAY. CONTINUING THE THREAT OF SHOWERS AND THUNDERSTORMS...LOWERED THE PROBABILITY OF RAIN FOR WEDNESDAY. HIGH PRESSURE IS BUILDING IN ON FRIDAY SO DECREASING THE CHANCES. WENT CLOSE TO HPC GUIDANCE FOR THE TEMPERATURES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... LOW AND COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM. BEHIND THE LOW AND FRONT WILL BE SOME MVFR CEILINGS AND VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR CEILINGS SATURDAY AFTERNOON IN THE NORTHERLY FLOW. .OUTLOOK...NON VFR CONDITIONS POSSIBLE MAINLY TUESDAY IN SHOWERS AND THUNDERSTORMS. && .MARINE... THE ONLY DAYS THAT WE WILL HAVE SOME TROUBLE ON THE LAKE APPEARS TO BE TONIGHT AND AGAIN ON WEDNESDAY. FLOW WILL INCREASE OUT OF THE EAST NORTHEAST OVERNIGHT BEHIND THE COLD FRONT SLIDING SOUTH ACROSS THE AREA. WINDS DROP OFF FAIRLY QUICKLY TOMORROW AND REMAIN LIGHT AND VARIABLE THROUGH MUCH OF THE PERIOD. WEDNESDAY IS THE NEXT ROUND OF INCREASING WINDS OUT OF THE WEST NORTHWEST AS LOW PRESSURE MOVES EAST ACROSS THE CENTRAL GREAT LAKES REGION. A COLD FRONT WILL MOVE EAST ACROSS THE LAKE ON WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...KIELTYKA AVIATION...KIELTYKA MARINE...LOMBARDY
Hazardous weather outlook, Jul 27, 3:18 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT FRI JUL 27 2012 LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-281930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- MARION-MORROW-HOLMES-KNOX- 318 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-281930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 318 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS THROUGH THIS EVENING COULD BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 4:01 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL UNION CITY 41.90N 79.84W
07/27/2012 E0.75 INCH ERIE PA PUBLIC
&&
KIELTYKALocal storm report, Jul 27, 4:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CORRY 41.93N 79.64W
07/27/2012 E0.75 INCH ERIE PA FIRE DEPT/RESCUE
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 39 min |
| Jul 27, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 23 min |
| Jul 27, 7:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jul 27, 1:04 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 48 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.